MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08060
Medical Device Problem Codes Positioning Failure (1158); Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a stenting procedure of the basilic/brachial vein junction, the endovascular stent graft failed to deploy because the marker bands became stuck on the delivery system and were barely sticking through (approximately 1 mm out of the delivery system).There was neither any reported difficulty in advancing the delivery system to the target lesion nor in retracting it from the patient.Reportedly, angioplasty was performed instead for successful completion of the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned delivery system, the reported deployment failure could be confirmed.The stent graft was found to be loaded in the system upon sample receipt.The distal outer sheath of the delivery system was found to be perforated by a stent graft strut which made the successful deployment of the stent graft impossible.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be associated with a difficult vessel anatomy or challenging stent placement site leading to increased friction and subsequent damage to the outer sheath.Not using an introducer sheath may be another contributing factor to a damage to the tip of the delivery system and subsequent perforation.As reported, no introducer sheath was used during the procedure.Insufficient flushing of the device prior to use may be another contributing factor to increased friction and subsequent device damage.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." furthermore, the ifu indicates that an introducer sheath of appropriate inner diameter is required for the procedure and that the device must be flushed with sterile saline.In addition, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6559616
Report Number9681442-2017-00172
Device Sequence Number13477129
Product Code PFV
UDI-Device Identifier04049519008493
UDI-Public(01)04049519008493(17)200105(10)ANBN0222
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2020
Device Model NumberFEM08060
Device Catalogue NumberFEM08060
Device Lot NumberANBN0222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2017
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by Manufacturer04/11/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight63